Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
s_s

retin a initial breakouts period

Recommended Posts

Hey anybody on retin a currently? I am back on it again 2 years later on 0.01% and its my week 5 now i got a badddddd initial break out and i am still breaking out?How long does this breaking out period last?I will just be using this cream for another 2 months because i want to enjoy the summer and hopefully will be acne free in two months

Share this post


Link to post
Share on other sites

Moved to the Topical retinoids forum, as this has nothing to do with Accutane. Please read the forum headings and descriptions before posting. Thanks!

Have a look at the following topic (starting at this post): http://www.acne.org/messageboard/index.php...t&p=1145114

Another informative topic: http://www.acne.org/messageboard/Tips-topi...ds-t221818.html

And I'm sure there's many more if you look around a bit. Good luck!

Share this post


Link to post
Share on other sites

ok thanks i dont really know how to post in other sections thats why i keep posting in accutane section but i will figure it out

Share this post


Link to post
Share on other sites

i am thinking of getting a prescription of duac gel or some bp to use in the mornings ,would that help with the initial break out with retin a?

Share this post


Link to post
Share on other sites

Hey I had filled a prescription for retin-a way back but only started using it recently and I am calmed to know that this seems to be a common thing! Since using it for about a solid week I'd have to say my acne has gotten worse, and if anything there is more and new acne all around my chin area. It's REALLY awful! I'm sorry I can't be of more help to you but I know for a fact that this medication doesn't go too well with the sun/tanning...so hopefully you are not on it during your sun exposure.

Let me know when your breakouts subside, I'm curious as to how long it will last too.

Cheers

i am thinking of getting a prescription of duac gel or some bp to use in the mornings ,would that help with the initial break out with retin a?

Share this post


Link to post
Share on other sites
Hey I had filled a prescription for retin-a way back but only started using it recently and I am calmed to know that this seems to be a common thing! Since using it for about a solid week I'd have to say my acne has gotten worse, and if anything there is more and new acne all around my chin area. It's REALLY awful! I'm sorry I can't be of more help to you but I know for a fact that this medication doesn't go too well with the sun/tanning...so hopefully you are not on it during your sun exposure.

Let me know when your breakouts subside, I'm curious as to how long it will last too.

Cheers

i am thinking of getting a prescription of duac gel or some bp to use in the mornings ,would that help with the initial break out with retin a?

i am on 8 weeks almost and still breaking out alot hopefully i will stop breaking out soon because its just awful ,the IB was as bad as it was in 09 before i went on accutane its just depressing but hopefully in 2 months i will clear up...goodluck to u too and i will keep u updated on my progress u do the same! are u using any topicas bp with it or just retin a?

Share this post


Link to post
Share on other sites

I'm not on retin a, but differin .3%, which works similarly. I'm going on 3 months and still purging, tho it's not AS BAD, it's still not good.

Share this post


Link to post
Share on other sites
I'm over 3 months and still breaking out (worse than before I started) :(

yeah i am 2 months on it and breaking out like crazy it just scares me when i look in the mirror and i cant show my face even to my family i have to cover my acne with make up 1st before i let anybody see my face,its soo depressin i really feel like going out and having fun but i am stuck inside for 2 months straight i've been breaking out from retin a its killing me i think i will give it another month and if its not getting better i will just stop it,its soo hard to figure out what exactly triggers my breakouts :( i fuckinn hate it

Share this post


Link to post
Share on other sites
I'm not on retin a, but differin .3%, which works similarly. I'm going on 3 months and still purging, tho it's not AS BAD, it's still not good.

yeah my face looks awful i am soo depressed ,it keeps purging constantly 2 months in and ughh its like okkkk acne u had enough stoppp freakin purging anymore lol wish i could talk to them and they would listen but they always work against me i dont know what to do anymore if accutane only cleared me for 6 months i dont know what else to take my acne always comes back ughh

Share this post


Link to post
Share on other sites

ok soo almost 2 months on retin a still purging but it looks like my face is getting slightly clearer its not as inflamed anymore ,i got alot of red marks and now that i am on my period few more inflamed zits but i am glad its getting better so in a month or so hopefully i will be clear :)

Share this post


Link to post
Share on other sites

it's my week 8 on retin a 0.025% + 2% erythromycin gel. I think the purging stage is gone and it is starting to clear (which i hope, no more deep cystic acne, there are a few whiteheads, but they dry down quickly). however, my face looks much worse than before; red marks are everywhere!!!. They came out from the spot I've never had any acne.

hopefully, the red marks will be gone soon (this is what i mostly concern) I am going to talk about this with my derm next week.

I got a job before i started using this; i felt kinda embarrassing going out with these crazy red marks. My friends look at me like ,''rmmmmm, what happened to your face'' I am so depressed................

Share this post


Link to post
Share on other sites

I have had no IB on tretinoin 0.05% so far. I think it's because I'm starting it out really slowly, using it twice a week only.

Share this post


Link to post
Share on other sites
it's my week 8 on retin a 0.025% + 2% erythromycin gel. I think the purging stage is gone and it is starting to clear (which i hope, no more deep cystic acne, there are a few whiteheads, but they dry down quickly). however, my face looks much worse than before; red marks are everywhere!!!. They came out from the spot I've never had any acne.

hopefully, the red marks will be gone soon (this is what i mostly concern) I am going to talk about this with my derm next week.

I got a job before i started using this; i felt kinda embarrassing going out with these crazy red marks. My friends look at me like ,''rmmmmm, what happened to your face'' I am so depressed................

yeah i am on my week 10 now on retin a i still break out but alot less than before i must say so i think the IB is calming down,and i also have alot of red marks too and cant step outside no where with no make up on so i know what ur saying ,but lets give retin a a little bit more time it might actually clear all the red marks and everything in the long run,goodluck and update me on ur progress

Share this post


Link to post
Share on other sites
I have had no IB on tretinoin 0.05% so far. I think it's because I'm starting it out really slowly, using it twice a week only.

thats a smart choice that ur starting off slowly,i jumped into it too qucikly started using so much retin a and no wonder i broke out so bad i thought the more i use it will heal quicker but after i reasearched i see that i made a huge mistake but ah well too late now,goodluck with ur progress hun

Share this post


Link to post
Share on other sites
I have had no IB on tretinoin 0.05% so far. I think it's because I'm starting it out really slowly, using it twice a week only.

thats a smart choice that ur starting off slowly,i jumped into it too qucikly started using so much retin a and no wonder i broke out so bad i thought the more i use it will heal quicker but after i reasearched i see that i made a huge mistake but ah well too late now,goodluck with ur progress hun

Hi s_s! Ive been on retin-a 12 years now and i remember my breakout lasting off and on up until the 6th month before i started to see an improvement. I was also given doxycycline to help me get thru the inital breakout so it wasnt too bad for me. Yeah its a pain to wait it out but it has helped me tremendously and i hope it will for you to :)

Edited by PinkPlayBunny

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×